Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 31, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 31, 2019, 5:13 PM CDT for Howard County, Missouri. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2019, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 1, 2019, 8:15 AM CDT
- In force
- 15 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891
WGUS53 KEAX 312213
FFWEAX
MOC089-010715-
/O.NEW.KEAX.FF.W.0031.190531T2213Z-190601T0715Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
513 PM CDT Fri May 31 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
A Levee Failure in...
Southwestern Howard County in central Missouri...
* Until 215 AM CDT Saturday.
* At 509 PM CDT, county dispatch reported that the levee District
number 2 on the Missouri River at Petersburg failed causing flash
flooding of immediately surrounding areas.
* Locations impacted include...
New Franklin and Franklin.
Flood waters are expected to reach Franklin and New Franklin over
the next one to two hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3899 9272 3897 9277 3898 9286 3902 9288
3901 9289 3902 9292 3907 9293 3907 9292
3902 9268 3898 9268
$$
Laflin2 follow-up statements
703
WGUS53 KEAX 010701
FFWEAX
MOC089-011315-
/O.EXT.KEAX.FF.W.0031.000000T0000Z-190601T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
201 AM CDT Sat Jun 1 2019
The National Weather Service in Pleasant Hill has extended the
* Flash Flood Warning for...
Southwestern Howard County in central Missouri...
* Until 815 AM CDT Saturday.
* At 200 AM CDT, county dispatch reported that the levee District
number 2 on the Missouri River at Petersburg failed causing flash
flooding of immediately surrounding areas.
* Some locations that will experience flooding include...
New Franklin and Franklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3899 9272 3897 9277 3898 9286 3902 9288
3901 9289 3902 9292 3907 9293 3907 9292
3902 9268 3898 9268
$$
Cutter872
WGUS73 KEAX 011309
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
809 AM CDT Sat Jun 1 2019
MOC089-011319-
/O.EXP.KEAX.FF.W.0031.000000T0000Z-190601T1315Z/
/00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howard MO-
809 AM CDT Sat Jun 1 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN HOWARD COUNTY WILL EXPIRE
AT 815 AM CDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3899 9272 3897 9277 3898 9286 3902 9288
3901 9289 3902 9292 3907 9293 3907 9292
3902 9268 3898 9268
$$
GranaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:31 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 31, 3:31 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 331 PM CDT Fri May 31 2019 .Discussion... Issued at 328 PM CDT FRI MAY 31 2019 Primary forecast focus is on thunderstorms Saturday Afternoon. Currently, fairly hazy, especially aloft, as copious amounts of smoke continue to stream in from the wildfires in western Canada. Looking at GOES GeoColor RGB, the swath of smoke spans from the central plains to the Great Lakes all the way to the northeast. Temperatures have a few more degrees to go, but highs will be in the upper 70s around 80 with steady southwest winds. On Saturday, the weak negatively tilted ridge, extending from the Texas Gulf Coast to the Rockies, will remain in place, with a frontal boundary sliding southeast through the morning, associated with a short wave trough swinging through the Great Lakes. Boundary layer return flow will be enough for surface dew points in the upper 60s near 70. However, the general wind field aloft is not overly supportive, with northwest flow from 850mb and north. However, given MLCAPE values in the 2000 to 3000 J/Kg range, we'll see storms go up along the front as it advances into central Missouri, mid to late afternoon. We could see some stronger updrafts capable of damaging hail and wind, within the broader area of convection. Remaining rain and thunderstorms will slide southward, on the Ozark Plateau, through midnight. A surface ridge will develop over the region through Sunday, with fairly quiet weather through Monday, before a weak ridge develops over the region, with short waves traversing near daily, bringing shower and thunderstorm chances, near daily, through mid-week, before a 500mb trough lifts across the Rockies, bringing another chance of appreciable rainfall to close out next week. && .Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1237 PM CDT FRI MAY 31 2019 VFR conditions will prevail through the period. Southwest winds will remain steady through the period. Early in the period, some light mid-level clouds will stream across the region, dissipating through the evening hours. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...Kurtz
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.